Colorado, 2006

High Wind in Colorado, April 2, 2006

April 2, 2006 · NWS BOU · 5 events in 5 counties and zones

5 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Apr 2, 2:30 AM MST, 7 hours 30 minutes earlier.

Area forecast discussion, Apr 2, 2:30 AM MST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
330 AM MDT SUN APR 2 2006

.SHORT TERM DISCUSSION...UPR TROF AXIS WL PASS TO THE EAST OF THE
CWFA AFTER 12Z THIS MORNING...WITH STG SUBSIDENCE FOLLOWING ITS
PASSAGE.  BOTH THE GFS AND NAM SHOW DOWNWARD QG OMEGA THROUGH THE
DAY TODAY.  IN THE MTNS...SPATIAL CROSS-SECTIONS SHOW MSTR
DECREASING RAPIDLY THROUGH THE DAY WITH MID LEVEL LAPSE RATES ONLY
IN THE 4.5-5.5C/KM RANGE BY THIS AFTN.  BEST SNOW POTENTIAL WL AGAIN
BE THIS MORNING.  RADAR AND CAMS SITES IN THE MTNS NOT INDICATING
MUCH SNOW OCCURRING ERLY THIS MORNING.  SCT POPS SHUD SUFFICE
THROUGH THE MORNING.  WITH FLOW BECOMING WNWLY SHUD SEE SOME MINMAL
SNOW ACCUMULATIONS FAVORING WEST FACING SLOPES...BUT NOT MUCH
ELSEWHERE.  EAST OF THE CONTINENTAL DIVIDE...STG DOWNSLOPE WINDS ARE
PROGGED...ESPECIALLY IN THE FOOTHILLS OF LARIMER COUNTY.  SANGSTER
OUTPUT FM THE NAM AND ETA HOWEVER DID NOT INDICATE WARNING CRITERIA
WINDS.  FOR THIS REASON WL KEEP STRONGEST WIND GUSTS BLO HIGHLIGHT
CRITERIA.  STG MID LEVEL SUBSIDENCE SHUD CAP ANY SHOWER POTENTIAL
ACROSS THE NORTHEAST PLAINS SO WL DROP ISOLD POPS THERE IN THE GRIDS
THIS MORNING.  SFC GRADIENT MAY AGAIN ALLOW FOR STRONG WIND GUSTS
NEAR THE NEBRASKA AND KANSAS BORDERS BUT WL KEEP THINGS BLO
HIGHLIGHT CRITERIA.  UPPER RIDGE MOVES INTO THE CWFA TNGT WITH SOME
OVERRUNNING MSTR STREAMING INTO THE STATE.

.LONG TERM DISCUSSION...RIDGING ALOFT EXPECTED TO SHIFT ACROSS THE
STATE ON MONDAY...BUT LOOKS LIKE A LOT OF MIDDLE AND HIGH LEVEL
MOISTURE WILL BE SPREADING ACROSS THE STATE AS WELL. THIS LOOKS
REASONABLE GIVEN NEXT CLOUDS SHIELD ALREADY INTO WRN NEVADA ATTM.
WARMING TEMPS EXPECTED MONDAY...BUT MODERATE INVERSIONS AROUND 750MB
AND HIGHER LVL CLOUD DECKS WILL KEEP TEMPS IN THE UPPER 50S AND
LOWER 60S. HAVE LOWERED CURRENT TEMP GRIDS A BIT FOR MONDAY. TUESDAY
LOOKS SIMILAR WITH THE RIDGE ACROSS EASTERN CO BUT WARMER TEMPS AS
MTN LVL INVERSIONS HAVE DISSIPATED AND READINGS UP AROUND 70 LIKELY.
CONDITIONS LOOK TOO DRY FOR PRECIP IN THE MOUNTAINS AND HAVE DELAYED
ONSET OF PRECIP UNTIL TUE NIGHT...THOUGH ONLY ISOLD ACTIVITY AT
BEST.

THE NEXT TROF IS PROGGED TO MOVE ACROSS NRN SECTIONS OF COLORADO
WEDNESDAY NIGHT AND THURSDAY IN A SIMILAR MANNER AS PREVIOUS STORMS.
EXPECT ANOTHER PERIOD OF SNOW ACROSS THE NRN MOUNTAINS...BUT PRECIP
CHANCES ACROSS LOWER ELEVATIONS STILL IFFY. AS WITH YESTERDAYS
SYSTEM THERE WILL BE ENOUGH INSTABILITY TO GET SOME ISOLD-SCT
COVERATE OF SHOWERS LATE WED AND INTO THU AM. THERE WILL STILL BE
SOME MOISTURE AROUND ON THU AS THE LOW PULLS OUT INTO NEBRASKA AND
INTENSIFIES LATE ON THURSDAY. AGAIN...THE POTENTIAL FOR SOME WRAP
AROUND MSTR AS THE LOW PULLS OUT. WILL PUT SOME SLIGHTLY HIGHER POPS
OUT ACROSS THE FAR NERN PLAINS. CURRENT GRIDS REFLECT THE ABOVE
THINKING WITH ONLY MINOR CHANGES PLANNED.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

COOPER/ENTREKIN
Hazardous weather outlook, Apr 2, 4:45 AM MST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
545 AM MDT SUN APR 02 2006

COZ030>051-021700-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
545 AM MDT SUN APR 02 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL PASS TO THE NORTH AND EAST OF
COLORADO THIS MORNING.  IN THE MOUNTAINS SCATTERED SNOW SHOWERS WILL
CONTINUE THROUGH THE MORNING...THEN DECREASE DURING THE AFTERNOON.
LOCAL ACCUMULATIONS UP TO 2 INCHES ARE POSSIBLE OVER THE HIGHER WEST
FACING SLOPES.  IN THE FOOTHILLS AND NORTHEAST PLAINS...STRONG WEST
TO NORTHWEST WINDS WILL DEVELOP.  SUSTAINED WINDS FROM 20 TO 40 MPH
WILL OCCUR WITH GUSTS TO 65 MPH IN THE FOOTHILLS...AND GUSTS TO 55
MPH OVER PARTS OF THE NORTHEAST PLAINS.  THE WINDS WILL BE STRONGEST
NEAR THE WYOMING AND NEBRASKA BORDERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DRY AND WARMER CONDITIONS ARE EXPECTED MONDAY AND TUESDAY WITH
TEMPERATURES APPROACHING 70 DEGREES ACROSS LOWER ELEVATIONS TUESDAY
AND WEDNESDAY.

ANOTHER DISTURBANCE WILL MOVE ACROSS THE STATE WEDNESDAY NIGHT AND
THURSDAY AS ANOTHER PERIOD OF SNOW AWAITS THE MOUNTAINS...WHILE A
CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS
LOWER ELEVATIONS. COOLER TEMPERATURES IS ALSO EXPECTED ON THURSDAY
BEFORE WARMING UP AGAIN FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

COOPER/ENTREKIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 high wind. Local standard time, as filed.

High Wind, Sedgwick County

When
April 2, 10:00 AM MST to 4:30 PM MST
Where
Sedgwick County forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
40.876, -102.352 (the zone’s center; the record gives no point)

High Wind, Washington County

When
April 2, 10:00 AM MST to 4:30 PM MST
Where
Washington County forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
39.971, -103.201 (the zone’s center; the record gives no point)

High Wind, Larimer County Below 6000 Feet / Nw Weld County

When
April 2, 10:00 AM MST to 4:30 PM MST
Where
Larimer County Below 6000 Feet / Nw Weld County forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
40.611, -104.926 (the zone’s center; the record gives no point)

High Wind, Morgan County

When
April 2, 10:00 AM MST to 4:30 PM MST
Where
Morgan County forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
40.263, -103.810 (the zone’s center; the record gives no point)

High Wind, Phillips County

When
April 2, 10:00 AM MST to 4:30 PM MST
Where
Phillips County forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
40.594, -102.358 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503247, 5503248, 5503249, 5503250, 5503251.